Ho, Ching-Tien and Bruck, Jehoshua and Agrawal, Rakesh (1998) Partial-sum queries in OLAP data cubes using covering codes. IEEE Transactions on Computers, 47 (12). pp. 1326-1340. ISSN 0018-9340. http://resolver.caltech.edu/CaltechAUTHORS:HOCieeetc98
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:HOCieeetc98
A partial-sum query obtains the summation over a set of specified cells of a data cube. We establish a connection between the covering problem in the theory of error-correcting codes and the partial-sum problem and use this connection to devise algorithms for the partial-sum problem with efficient space-time trade-offs. For example, using our algorithms, with 44 percent additional storage, the query response time can be improved by about 12 percent; by roughly doubling the storage requirement, the query response time can be improved by about 34 percent.
|Additional Information:||© Copyright 1998 IEEE. Reprinted with permission. Manuscript received 29 Sept. 1997. This research was supported in part by U.S. National Science Foundation Young Investigator Award CCR-9457811 and by the Sloan Research Fellowship.|
|Subject Keywords:||Partial-sum query, covering code, error-correcting code, on-line analytical processing, data cube, multidimensional database, precomputation, query algorithm|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||25 Oct 2006|
|Last Modified:||26 Dec 2012 09:13|
Repository Staff Only: item control page